When you trust the medical profession to give you a treatment for a health challenge, you expect that treatment to work. It's disappointing when it doesn't. But imagine how it would feel if the treatment actually made the problem even worse. Unfortunately, when it comes to pharmaceuticals, this isn't that rare.
Statins, which are supposed to protect your heart, can cause heart failure. Synthroid, which should treat thyroid disease, can make the condition even worse. Depression drugs often make the condition worse – to the point that suicide and violence are known side effects. But one of the worst is a class of drugs used to treat osteoporosis – bisphosphonates.
I've told you in the past how bisphosphonates can cause the bone in your jaw to disintegrate. It's so bad some dentists won't treat patients who take these drugs. These drugs are supposed to help build your bone. But they do just the opposite in your jaw. Now there's evidence that they can cause even more problems for your bones.
Insulin’s Evil Twin
This overlooked hormone might be the real reason you still struggle with out-of-control blood sugar. But most doctors (even alternative doctors) ignore it completely.
Click Here To Learn More
Researchers out of Loyola University Medical Center and Loyola University Chicago Stritch School of Medicine found that the drugs destroy even your biggest bones. Turns out these drugs can cause an increase in your risk for breaking your femur. That's your thigh bone – the longest and biggest bone in your body. Breaking it is excruciatingly painful, often requires surgery to fix, and can take a long time to heal and recover.
What's more, these fractures typically occur with little or no force or trauma. The good news is that there's usually a warning before the break happens. The bad news is that the warning is pain.
While bisphosphonates can help build bone, the trouble occurs when you continue to take the drugs beyond one year. That's when the benefits begin to decrease and the problems increase. For instance, most of the femur breaks occur after an average of three years of bisphosphonate use.
All drugs produce an acute (short-term) reaction or effect. They also produce a chronic (long-term) reaction or effect. When the FDA approves drugs, it's almost always for their acute actions. In fact, the drug companies rarely study a drug's chronic actions until long after they're approved, if at all. They usually rely on feedback from patients for their long-term results.
Most cases of osteoporosis don't require drug treatment. Severe cases might benefit from a one year or less treatment regimen. But most cases can be reversed using diet, exercise, and the right supplements. We've heard from people who have reversed this bone disease simply by using the Power Plate (for more information, follow this link) and Ultimate Bone Support. Others may need to address digestion issues, as mineral malabsorption can be a root cause.
Always remember that your bone health wasn't compromised because of a deficiency of bisphosphonates. There's another reason. You have to find the cause in order to fix the problem. Once you do, you'll usually find great success in restoring your health.
Your insider for better health,
Patrick Strotman, William Lack, Mitchell Bernstein, Michael Stover, Hobie Summers. Evaluation of Common Fractures of the Hip in the Elderly. Current Geriatrics Reports, 2016; 5 (1): 38 DOI: 10.1007/s13670-016-0161-1.